# SDR ABXA030132

- Difficulty date: April 11, 2003
- Submitted: April 25, 2003
- Operation: Air carrier
- Aircraft: N900AX
- Make and model: Doug DC-9-32
- Aircraft serial: 47380
- Aircraft time: 56,598 hours, 60,773 cycles
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Switch
- Part number: 4TL1593
- Condition: Shorted
- Location: Anti Ice Sys
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

SAW SMOKE IN BEHIND CAPTAIN'S OVERHEAD MAP LIGHT AND SMELLED ELECTRICAL. DONNED OXYGEN AND JUMP SEATER CHECKED NO SMOKE/FIRE IN UPPER DECK. NO FIRE/SMOKE INDICATOR LIGHTS, ALL PANEL INDICATIONS NORMAL AND COULDN'T IDENTIFY SOURCE, SMOKE SUBSIDED, THEN LESS THAN 60 SECONDS LATER WE SMELLED AGAIN, ALMOST AS MUCH AS INITAILLY. STARTED ELECTRICAL SMOKE CHECKLIST AND EMERGENCY LANDED VFR IN MEMPHIS. FOUND EVIDENCE OF BURNED WIRE AND SMOKE AT STATION 45 IN OVERHEAD CENTER PANEL AREA. WINDSHIELD HEAT SWITCH FOUND TO BE BURNED AND CRACKED. FOUND CENTER WINDSHIELD WIRE H589A16 BURNED 2 INCHES FROM WINDSHIELD, CUT H589A16 BACK TO REMOVE DAMAGED WIRE AND INSTALLED NEW TERMINAL ON SAME, REPLACED WINDSHIELD HEAT SWITCH IAW
